The dog has chills. What to do?

Chills in dogs is not an independent disease, but a concomitant symptom of many rather diverse diseases.

With chills, the dog shakes as if very cold.

Causes of chills in dogs

The causes of chills in dogs are numerous and quite diverse. It may appear when:

  • changes in body temperature (often supercooling),
  • not enough calcium,
  • hypoglycemia (lack of glucose in the blood),
  • neurological abnormalities after a recent head injury

Chills can be a symptom of poisoning by chemicals and drugs, a form of convulsive seizure (with trembling of the whole body).

The chills can be caused by respiratory diseases (pneumonia, pleurisy), viral infections (plague of carnivores), demodicosis in dogs, the first days after vaccination, and other diseases. In the end, the dog may just get scared and from this it can shiver: in the transport, crowded place, when examined by a veterinarian.

What to do with chills?

The owner can independently provide first aid to the dog with chills. However, it will depend on the causes of the painful condition. If it is known that the dog has frozen over, then it is necessary to warm it: put a heating pad, cover with a veil.

If, in addition to the chill, the animal has intestinal upset, vomiting and there is a suspicion that the dog might have been poisoned by drugs or toxic chemicals, first of all it needs to wash the stomach and give an enema. If there is reason to suspect that the chills have appeared due to a decrease in blood sugar, a maple syrup or Karo syrup should be rubbed into the dog's gum.

Chills may appear after vaccination. This means that the dog has an allergic reaction and it is necessary to give an antihistamine agent - diprazin, diphenhydramine, etc. If the cause of the chill is not clear and not obvious, the temperature of the animal should be measured. If it exceeds 40 degrees, this may indicate a viral illness. The dog will need antipyretic drugs.

However, it is better to immediately contact a veterinarian and pass tests. With dangerously high temperatures (above 41 degrees), you can give your dog the following cocktail: noshpa, diphenhydramine (or suprastin) and analgin at the rate of: 0.1 mg of each preparation per 1 kg of body weight And give more to drink.

If the animal shakes all day, while it has diarrhea, vomiting and seizures, it periodically loses consciousness, such a condition can be very dangerous and requires urgent specialized assistance. In any case, before providing first aid for chills, it is necessary to find out the cause of this condition.

Загрузка...

Загрузка...

Popular Categories

    Error SQL. Text: Count record = 0. SQL: SELECT url_cat,cat FROM `en_content` WHERE `type`=1 AND id NOT IN (1,2,3,4,5,6,7) ORDER BY RAND() LIMIT 30;